Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes extreme full body itching after taking AKT4 medicine?

Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 4308 Questions

default
Posted on Thu, 10 Sep 2015 in Infections
Question: extreme itiching all over the body swallow joints,face and head region advised akt4 from the past 10 days should i discontinue taking akt4 advice
doctor
Answered by Dr. Mohammed Taher Ali 44 minutes later
Brief Answer:
It could be due to an allergic reaction.

Detailed Answer:
Dear XXXX, Hi
Good evening!

I appreciate your concern for the itching all over your body.

AKT-4 contains 4 medicines (Rifampicin + Isoniazid + Pyrazinamide + Ethambutol) all used in the WHO approved treatment of TB.

Can you please provide the following details:

1. Since you are taking treatment for tuberculosis for the past 10 days, from which day on wards did you start getting the itching problem?
2. Do you have any other symptom like fever, discoloration of urine, etc.?
3. Has anybody in the family suffering from scabies?
4. Are you allergic to certain medications?

Awaiting your reply.

Best regards.

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Pyrazinamide

doctor1 MD

Sir, My mother is having tuberculosis and is on ATT for last 3 months. SHe took PZA for 2 months and she just stopped ethanbutol 2 days ago after taking it for 3 months. She continues taking R Cinex empty stomach. Well, she had mild fever in evenings since 2 months from correct diagnosis (mar end) and was diagnosed of TB on May 17. She had false cross results fr widal and hence was on Toxim O for 2 weeks and them changed medicine for another 2 weeks in April before we got alrmed that fever of grade 99+ still persists withs ame pattern. Post her plueral effusion on May 17, her fever subsided for 2 days and tehn rose to persistent 100- (99.6-99.8) and with ATT came back to her previous igures of 99+ (99.1-99.3). It has happened for last two weeks that her fever went away sometimes but it returns now rarely crosses 99.5. I must say fever has broken its stuborn pattern but still after 3 months of medicine, she has not out of it completely. Question: 1. Is this normal ? Add info: Her ECR was 60+ at teh tiem of diagnosis which ahs dropped to (5-6) . Her recent chest X-ray is normal.She did stop enthanbutol as advised by her doc last month and we are due next visit next week. 2. She had border line Fasting suger which have raised to 117. Is thsi side-effect fo R Cnex? As she mistakenly got tested for fasting after she took R Cnex assuming it has no effect and her sugar came out to be 135 and PP at 138. I repated the test as the range was too less, it was 117 next day comapred to 111 prior to having TB.

doctor1 MD

hello I have anosmia which started shortly during my treatment for latent extra-pulminary TB. The Tb was not diagnosed by biopsey, but through CT scan. The drugs that I was on for Tb treatment were RifampinPyrazinamide.Ethambutol The treatment was for 6 month duration and is now finished. Are you able to explain why I have anosmia and I wake up at night with a cough, have difficulty sleeping and get night sweats.

doctor1 MD

hi , m suffering from pleural effusion since last six months. i took rcinex , combutol and pyrazinamide for 2 months and rcinex and combutol till date. Still there is 300 ml fluid in my left lung. is this the best treatment or should i change the medication. please advice

doctor1 MD

please tell me the right timings to take tb medicines AKT4. My husband 40 yrs of age who had under gone low anal fistulla operation came to know that it was due to tuberculosis from the biopsy test. Actually he has started taking medicine 3 weeks back. But the problem is each time he is visiting for review there is a different doctor and he is giving different time of the day; to take the same medicine.Now my hubby is taking rifampicin on empty stomach, pyrazinamide {2 tabs} immediately after breakfast and ethambutol hydrochloride+ isoniazid tablet immediately after lunch and finally benadone at the bedtime.but another doctor advised to take all the four on empty stomach and another doctor advised to take rifampicin on empty stomach and the other 3 immediately after break fastSo please tell me the right time to take the medicine and can he change the timings now with out any risk Thanking you

doctor1 MD

Hello Dr, One of my close relative has been diagnosed with TB signs Attaching the report Can you please see.the report and tell the medications which has been given are correct or not. What should be next steps. Please advice. Thanks

doctor1 MD

What type of tb is cured by forecox?

doctor1 MD

hi sir... my name is rajesh.... i was diagnosed with lymph node tb.. in february 2017... from two months i am taking AKT4 tablet... my weight is 68 kgs... i consulted another doctor and he said that i am taking inadequate dosage... in AKT...